Jump to content
ACN Latitudes Forums

Can 1 missed dose of azith cause increase in tics?


Recommended Posts

We are home from t&a surgery and all three children are slowly recovering (we are about 1 week post surgery). The ENT and hospital staff were great - we are glad we did all three at once, although the impact on PANDAS symptoms remains to be seen. We are not expecting anything immediate - for us it was the longer term goal of getting titers to come down into the normal range and reduce the number of strep infections.

 

My kids continue to be on full strength Zithromax and here is my question - two nights ago my dd missed a dose of Zithromax. She was having terrible stomach aches (most likely due to taking codeine with not much in her stomach). She had vomitted earlier in the day and I did not give the zithromax to her at night, not wanting to make her feel worse. The following day (yesterday), her eye tics were terrible. So bad that she had major difficulty falling asleep at night. Today they are a little better, although I would not say they are good.

 

Could one missed dose cause the increase in symptoms?

Link to comment
Share on other sites

For us, when I think vomiting and tummy pain I think strep. Could the T&A have released strep into her system that could be breaking through the abx? Dunno... just a thought. Could you add in another abx for a bit, as well as the zith.... say clindamycin.

Link to comment
Share on other sites

Debbie,

 

Keep us posted. Strep does come with tummyaches, but I am not sure about throwing up. My dd did have a pandas relapse post T&A though (this remitted with a steroid burst), so I would consider upping the antibiotics if possible, and keep a close eye on the kiddos. I do think, ultimately, a t&a is needed for them, so you just have to make it through. Good luck.

 

Eileen

Link to comment
Share on other sites

Thanks for the reply. It is possible that the t&a released strep into her system, but she was on 7 weeks of augmentin followed by 4 weeks of zithromax before the surgery. The ENT used IV antibiotics during surgery and then she went back to full strength zithromax when she got home. So we did everything possible to avoid that from happening. I called the ENT when she vomitted. He believed it was from the codeine on the empty stomach and told us to switch to regular tylenol until she is able to get some food down. The stomach aches resolved after we switched and she was able to eat again (although throat still very sore from surgery). Before we add another antibiotic to the mix, I would like to give it a few days to see if it improves. I am really hoping that it was just from the missed dose or just a blip in a saw-toothed recovery...she had been on so many antibiotics in the past year I am reluctant at this point to give her more.

Link to comment
Share on other sites

Vomiting can be a sign of strep (along with stomach ache and headaches) and for us it's a real red flag..also see lindamom's post... vomiting 4-5 times and acting sick, lethargic not wanting to do much.. following day they had a positive strep test. This is just how our dd is often just before we see a rise in symptoms.

Link to comment
Share on other sites

Thanks Eileen and Wendy. It is so hard to say at the moment whether the stomach aches are strep related (ds10 is having a hard time with bad stomach aches the last few days as well). They have taken so much medicine and eaten so little that it is entirely possible that the medicine is irritating the stomach. I do keep trying to get them to eat a little more, but they are so uncomfortable when they try that they just don't want to continue. If I up the antibiotic and it is from the medicine, then the stomach aches will get worse. As long as the eye tics are improving day by day, we will just keep watching it. If she backslides more, we will have to consider changing course. Today is better than yesterday from a tic perspective, so for now I will just watch, stare, hover...and see what tomorrow brings.

Link to comment
Share on other sites

We are home from t&a surgery and all three children are slowly recovering (we are about 1 week post surgery). The ENT and hospital staff were great - we are glad we did all three at once, although the impact on PANDAS symptoms remains to be seen. We are not expecting anything immediate - for us it was the longer term goal of getting titers to come down into the normal range and reduce the number of strep infections.

 

My kids continue to be on full strength Zithromax and here is my question - two nights ago my dd missed a dose of Zithromax. She was having terrible stomach aches (most likely due to taking codeine with not much in her stomach). She had vomitted earlier in the day and I did not give the zithromax to her at night, not wanting to make her feel worse. The following day (yesterday), her eye tics were terrible. So bad that she had major difficulty falling asleep at night. Today they are a little better, although I would not say they are good.

 

Could one missed dose cause the increase in symptoms?

Link to comment
Share on other sites

When my son is having problems, his zithromax works overnight. By the same token, when we try to decrease his dosage, he starts having problems again...overnight. So, yes, I do think a single missed dose can cause an increase in tics.

 

tpotter,

could you relay a little more of your child's history and treatment here? You have done IVIG with Dr. K. and Pex with Dr. L.? your child still gets symptoms at this time? does the azith seem very necessary to keep symptoms down as you refer to above? could you tell us how the recovery process has gone? thanks.

 

Faith

Link to comment
Share on other sites

We are home from t&a surgery and all three children are slowly recovering (we are about 1 week post surgery). The ENT and hospital staff were great - we are glad we did all three at once, although the impact on PANDAS symptoms remains to be seen. We are not expecting anything immediate - for us it was the longer term goal of getting titers to come down into the normal range and reduce the number of strep infections.

 

My kids continue to be on full strength Zithromax and here is my question - two nights ago my dd missed a dose of Zithromax. She was having terrible stomach aches (most likely due to taking codeine with not much in her stomach). She had vomitted earlier in the day and I did not give the zithromax to her at night, not wanting to make her feel worse. The following day (yesterday), her eye tics were terrible. So bad that she had major difficulty falling asleep at night. Today they are a little better, although I would not say they are good.

 

Could one missed dose cause the increase in symptoms?

 

We just went from 250 mg zith to 500 mg zith per day. Our doc wants us to be on name brand and pharmacies around here don't keep it in stock. We had the script called in on 12/30 and we had enough zith to last until Sunday. Due to the holiday, the zith did not arrive at the pharmacy until today. Therefore, she missed her dose yesterday (Monday). She was ticcing today - although not as much as before - but she did tic (same tic as before) and that had completely went away once she started the abx. Her tics today were nearly 48 hours after her last dose. We were not able to pick the new script up until today at around 4 (so she went from Sun at 5 until Tues at 4 without a dose).

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...